Colorado, 2015

Hail in Colorado, April 26, 2015

April 26, 2015 · NWS PUB · 1 event in 1 county or zone

A strong storm produced penny size hail near Walsenburg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong storm produced penny size hail near Walsenburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 26, 10:37 AM MST, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 26, 10:37 AM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT SUN APR 26 2015

.UPDATE...
ISSUED AT 1101 AM MDT SUN APR 26 2015

UPDATED TO START WWY FOR ZONE 76 NOW AND ADDED ZONE 63 TO THE
WWY AS WELL.

UPDATE ISSUED AT 955 AM MDT SUN APR 26 2015

UPDATED POPS BASED ON RADAR TRENDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 346 AM MDT SUN APR 26 2015

...SPRING STORM TO BRING SIGNIFICANT PRECIP TO THE EAST SLOPES OF
THE SOUTHERN MTNS AND IMMEDIATE ADJACENT PLAINS ALONG WITH THE
RATON MESA REGION...

CURRENTLY...

FULL LATITUDE TROUGH WAS LOCATED FROM N IDAHO...SWD ALL THE WAY DOWN
INTO OLD MEXICO. SYSTEM WAS JUST ABOUT TO BEGIN TO CLOSE OFF ACROSS
NE ARIZ BASED ON LATEST SHORT RUN HI RES PRGS. ACROSS THE
REGION...WAA WAS FIRING OFF CONVECTION FROM JUST N OF KCOS INTO
NORTHEAST COLO. LOW CIGS WERE DEVELOPING ACROSS THE SE COLO PLAINS.
MOISTURE WAS NOT AN ISSUE WITH THIS SYSTEM AS 50 DWPTS WERE NOTED
OVER THE FAR SE COLO PLAINS AND THIS MOISTURE WAS ADVANCING WWD
TOWARDS THE MTNS.

TODAY...

LATEST GUIDANCE IS NOW INDICATING THE STORM TRACK WILL BE A BIT
FARTHER SOUTH THAN EARLIER RUNS. THIS WILL MEAN THAT THE HEAVIEST
QPF WILL BE A BIT FARTHER SOUTH AND WEST. IT APPEARS THAT THE PLAINS
GENERALLY EAST OF I-25 AND AREAS NORTH OF THE LAS ANIMAS/BACA COUNTY
BORDERS WILL NOT SEE AS MUCH PRECIP AS EARLIER PROJECTED.
HOWEVER...WE DO EXPECT VERY HEAVY PRECIP TO FALL OVER THE WET
MTNS...THE SANGRE DE CRISTO MTNS AND THE NEARBY VALLEYS. THE
IMMEDIATE PLAINS ADJ TO THESE MTNS WILL ALSO SEE IMPRESSIVE QPF
VALUES.

ELSEWHERE FOR TODAY...THE CONTDVD REGION WILL SEE 5 TO 10 INCHES OF
SNOW...HOWEVER VALLEY REGIONS SHOULD BE PREDOMINANTLY RAIN WITH THIS
EVENT GIVEN THE SLIGHTLY FARTHER SOUTHERN TRACK.

THE BRUNT OF THE HEAVY PRECIP WILL LIKELY DEVELOP AFTER NOONTIME
ALONG THE EAST SLOPES OF THE S MTNS. SNOW WILL FALL AT THE HIGHEST
ELEVATIONS OF THE SANGRES/WETS AROUND NOON AND WILL GRADUALLY WORK
DOWNWARD IN ELEVATION AS THE LATE AFTERNOON PROGRESSES. ONE TO 2
FEET OF SNOW IS VERY LIKELY AT THE HIGHEST ELEVATIONS. THE SNOW WILL
BE VERY WET.

THERE IS A CHANCE WE COULD SEE SOME STRONGER STORMS OVER THE RATON
MESA REGION MAINLY DURING THE EARLY TO MID AFTERNOON TIME PERIODS.
THUNDER WILL BE POSSIBLE EVERYWHERE TODAY...ESPECIALLY DURING THE
AFTERNOON.

THE PIKES PEAK REGION WILL SEE SOME DECENT PRECIP. ALL OF THE
GUIDANCE STRONGLY FOCUSES THE PRECIP ON THE IMMEDIATE EAST SLOPES OF
PIKES PEAK AND THE RAMPART RANGE...WITH SIGNIFICANTLY LESSER AMOUNTS
ACROSS THE WESTERN SECTIONS OF TELLER COUNTY. SNOWFALL VALUES ACROSS
FAR W EL PASO COUNTY AND TELLER COUNTY WILL LIKELY VARY
CONSIDERABLY....WITH HIGHEST AMOUNTS EAST SLOPES AND (MUCH)
LESSER AMOUNTS WEST SLOPES.

THE SAN LUIS VALLEY WILL ALSO SEE BENEFICIAL RAINFALL AMOUNTS LATE
TODAY.

A QUICK REVIEW OF HILITES...ADVISORIES ARE CURRENTLY IN EFFECT FOR
THE CONTDVD. WARNINGS GO INTO EFFECT FOR THE TOPS OF THE
SANGRES...WETS AND PIKES PEAK AT NOON. WARNINGS GO INTO EFFECT FOR
THE LOWER ELEVATIONS OF THE SANGRES AND WETS AT 4 PM. AN ADVISORY
GOES INTO EFFECT FOR THE LOWER ELEVATIONS OF TELLER COUNTY AT 4 PM.
AN ADVISORY GOES INTO EFFECT FOR HUERFANO AND LOWER WESTERN LAS
ANIMAS COUNTIES AFTER 8 PM THIS EVENING. THIS AREA IS GOING TO BE
VERY TRICKY AS THE W SXNS OF THESE ZONES MAY SEE WARNING CRITERIA
WHILE EASTERN SXNS OF THESE ZONES WILL LIKELY SEE ONLY RAIN. WITHOUT
SAYING...IT IS A VERY DIFFICULT FCST FOR THESE AREAS. THE WET MTN
VALLEY ALSO HAS AN ADVISORY STARTING AFTER 8 PM. THIS AREA WILL ALSO
HAVE TO BE WATCHED CAREFULLY.

TONIGHT...

HEAVY RAIN AND SNOW WILL CONTINUE ACROSS THE S MTNS...ESPECIALLY THE
WETS AND SANGRE DE CRISTOS ALONG WITH THE RATON MESA REGION TONIGHT.
STORM TOTAL LIQUID QPF FOR THESE REGIONS WILL LIKELY RANGE BETWEEN 2
AND 3 INCHES.

THE LOWEST RAIN/SNOW LINE WILL LIKELY REACH 6000 FEET SOUTH OF
PUEBLO...WITH THE "SIGNIFICANT ACCUMULATING SNOW ELEVATION" LIKELY
BEGINNING AROUND ~7500 FEET.

PRECIP ACROSS THE PIKES PEAK REGION WILL LIKELY DECREASE BY LATE
EVENING. ONE TO 3 INCHES OF SNOW WILL BE POSSIBLE ACROSS NORTHERN EL
PASO COUNTY TONIGHT. \/HODANISH

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 346 AM MDT SUN APR 26 2015

MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED PERIOD BUT HAVE
SHOWN LOW RUN TO RUN CONSISTENCY AND ENSEMBLES HAVING HIGH SPREADS
FURTHER OUT IN THE EXTENDED PERIOD.

MONDAY...THE UPPER LEVEL LOW RESPONSIBLE FOR THE WIDESPREAD AND
LOCALLY HEAVY PRECIPITATION IS FORECAST TO TRACK EASTWARD OUT OF
EAST CENTRAL NEW MEXICO INTO WESTERN OKLAHOMA THROUGH MONDAY
NIGHT. STRONG AND MOIST LOW LEVEL UPSLOPE WILL CONTINUE TO PRODUCE
MODERATE TO HEAVY RAINFALL AND HIGH ELEVATION SNOW FOR THE EASTERN
MOUNTAINS AND AREAS ALONG THE NEW MEXICO BORDER. SNOW LEVELS WILL
REMAIN HIGH...7 KFT AND UP...AND THE PRIMARY FOCUS MONDAY OVER THE
WET MOUNTAINS AND SOUTHERN SANGRE DE CRISTO RANGES. AN ADDITIONAL
4 TO 6 INCHES OF SNOW ARE POSSIBLE MONDAY MORNING BEFORE TAPERING
OFF DURING THE LATE AFTERNOON. MODELS STILL INDICATING AREAS ALONG
THE NEW MEXICO BORDER WILL CONTINUE TO SEE HEAVY RAIN THROUGH MUCH
OF THE DAY MONDAY. AN ADDITIONAL UP TO HALF AN INCH IS EXPECTED.
ELSEWHERE...PERIODS OF SNOW WILL CONTINUE ALONG THE HIGHER
ELEVATIONS OF THE CONTINENTAL DIVIDE...THE NORTHERN SANGRE DE
CRISTO MOUNTAINS AND TELLER COUNTY WITH A COUPLE OF INCHES OF
ADDITIONAL ACCUMULATION EXPECTED. LIGHTER RAINFALL WILL CONTINUE
OVER MUCH OF THE PLAINS NORTH OF HIGHWAY 50 THROUGHOUT THE DAY.
TEMPERATURES WILL BE COOL WITH 40S AND 50S ACROSS THE REGION.

MODELS IN GOOD AGREEMENT WITH PRECIPITATION COMING TO AN END FROM
NORTH TO SOUTH MONDAY EVENING AS THE UPPER LOW MOVES INTO
OKLAHOMA. EXPECT ANY LINGERING ACTIVITY TO DISSIPATE MONDAY NIGHT
INTO EARLY TUESDAY MORNING.

TUESDAY AND WEDNESDAY...HIGH PRESSURE OVER THE GREAT BASIN WILL
BUILD EASTWARD INTO THE ROCKIES. THIS WILL BRING DRIER CONDITIONS
TO THE REGION AND ALLOW TEMPERATURES TO BEGIN WARMING UP. A FEW
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE MOUNTAINS. TEMPERATURES WILL REACH THE 6OS AND 70S.

THURSDAY THROUGH SATURDAY...ENSEMBLE SPREADS BEGIN TO RISE SHARPLY
BY THURSDAY HOWEVER THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH
A SHORTWAVE TROUGH MOVING OUT OF THE NORTHERN ROCKIES INTO THE
NORTHERN PLAINS. THE ENSEMBLES GENERALLY SUPPORT THIS...HOWEVER
THERE ARE A FEW SOLUTIONS WITH A DEEPER AND FASTER MOVING SYSTEM.
AS FOR THE FORECAST...CURRENTLY THINK THE SYSTEM WILL PASS WELL TO
THE NORTH...BUT FLATTEN THE RIDGE OVERHEAD WITH ZONAL FLOW TAKING
OVER. THIS SHOULD ALLOW FOR GREATER SHOWER AND THUNDERSTORM
COVERAGE OVER THE MOUNTAINS EACH AFTERNOON...AND WESTERLY STEERING
FLOW SHOULD ALLOW FOR THIS ACTIVITY TO PUSH EAST INTO THE EASTERN
PLAINS DURING THE EVENING HOURS. TEMPERATURES WILL ALSO WARM WITH
HIGHS IN THE 70S AND 80S.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1131 AM MDT SUN APR 26 2015

UPSLOPE FLOW WILL KEEP CIGS IN THE IFR CATEGORY THROUGH MUCH OF
THE DAY AND OVERNIGHT HOURS FOR KCOS AND KPUB...THOUGH THERE MAY
BE A FEW WINDOWS OF MVFR CONDITIONS BETWEEN BANDS OF SHOWERS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE...PARTICULARLY OVER AND
NEAR THE MOUNTAINS...WITH KALS SEEING THE BEST CHANCE OF -TSRA
IMPACTING THE TERMINAL. BRIEF HEAVY RAINFALL WITH IFR VIS WILL BE
THE MAIN THREAT WITH THUNDERSTORMS THROUGH THIS EVENING.
MEANWHILE...MTNS WILL CONTINUE TO EXPERIENCE WIDESPREAD
OBSCURATIONS WITH HEAVY SNOW AND LIFR CONDITIONS WHICH WILL
CONTINUE THROUGH TONIGHT. KALS WILL LIKELY REMAIN MVFR THROUGH
THIS EVENT...THOUGH THERE COULD BE BRIEF WINDOWS OF IFR UNDER THE
HEAVIER SHOWERS. IMPROVING CONDITIONS CAN BE EXPECTED ON MONDAY
AS THE SYSTEM PULLS AWAY TO THE SOUTHEAST. WINDS WILL SWITCH OUT
OF THE NORTH AT ALL 3 TERMINALS DURING THE EVENING AND OVERNIGHT
HOURS WHICH WILL BRING IMPROVING CIGS/VIS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON MDT
MONDAY FOR COZ087-088.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO NOON MDT MONDAY
FOR COZ072-074-079.

WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO NOON MDT
MONDAY FOR COZ078-081.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT MONDAY FOR COZ058-060-061-
063-066-068.

WINTER STORM WARNING UNTIL NOON MDT MONDAY FOR COZ073-075-080-
082.

WINTER WEATHER ADVISORY UNTIL NOON MDT MONDAY FOR COZ076.

&&

UPDATE...MW
SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...KT
Hazardous weather outlook, Apr 26, 11:13 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1213 PM MDT SUN APR 26 2015

COZ058>089-093>099-271815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1213 PM MDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG SPRING STORM WILL EFFECT THE REGION TODAY AND TONIGHT. THIS
STORM IS GOING TO BRING HEAVY WET SNOW TO THE MOUNTAINS AND LOCALLY
HEAVY RAINS TO THE LOWER ELEVATIONS IMMEDIATELY ADJACENT TO THE
SOUTHERN MOUNTAINS...AND RATON MESA. OTHER REGIONS OF THE PLAINS
WILL ALSO SEE SOME RAIN...BUT AMOUNTS WILL BE CONSIDERABLY LESS.

ONE TO TWO FEET OF SNOW...WITH LOCALLY HIGHER AMOUNTS...WILL OCCUR
ACROSS THE EAST SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO
MOUNTAINS. ACCUMULATIONS WILL START TO OCCUR GENERALLY ABOVE 7000
FEET...WITH THE HEAVIER ACCUMULATIONS OCCURRING ABOVE 8000 FEET.
SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR COULD OCCUR AT TIMES.

THE PIKES PEAK REGION WILL ALSO SEE SNOW...WITH THE HEAVIEST
ACCUMULATIONS...UP TO 10 TO 20 INCHES...ON TOP OF PIKES PEAK.
HEAVIER ACCUMULATIONS ACROSS THE REMAINDER OF FAR WESTERN EL PASO
COUNTY AND TELLER COUNTY WILL OCCUR ON THE EASTERN SLOPES OF THE
RAMPART RANGE AND PIKES PEAK...WHERE 3 TO 6 INCHES WILL BE POSSIBLE.
WESTERN SECTIONS OF TELLER COUNTY WILL SEE LESSER AMOUNTS OF SNOW.

THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE WILL SEE 5 TO 10 INCHES
OF SNOW...WITH LOCALLY HIGHER AMOUNTS.

OCCASIONAL RUMBLES OF THUNDER WILL BE POSSIBLE ACROSS THE ENTIRE
REGION TODAY. A FEW STRONGER STORMS COULD OCCUR ALONG THE COLORADO
AND NEW MEXICO BORDER. WIND GUSTS TO 45 MPH AND 1/2 INCH SIZE HAIL
COULD OCCUR WITH THE STRONGER STORMS. CLOUD TO GROUND LIGHTNING
COULD OCCUR WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY SNOW WILL CONTINUE INTO MONDAY AFTERNOON FOR THE SOUTHERN
SANGRE DE CRISTO AND WET MOUNTAIN RANGES WHERE AN ADDITIONAL 4 TO
6 INCHES OF SNOW ARE EXPECTED ABOVE 7000 FEET. PERIODS OF LIGHT
SNOW WILL ALSO CONTINUE THROUGH MONDAY AFTERNOON FOR THE REST OF
THE HIGH ELEVATION WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATIONS
EXPECTED. LOCALLY HEAVY RAINFALL WILL CONTINUE ON MONDAY FOR THE
LOWER SLOPES OF THE EASTERN MOUNTAINS...AND SOUTH OF HIGHWAY 50.
AN ADDITIONAL HALF AN INCH OF RAIN IS POSSIBLE MONDAY MORNING WITH
RUNOFF POSSIBLY PRODUCING LOCALIZED FLOODING IN LOW LYING AREAS.
EXPECT ACTIVITY TO DISSIPATE LATE MONDAY AFTERNOON ACROSS MUCH OF
THE REGION...AND COMING TO AN END MONDAY NIGHT.

ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
OVER THE MOUNTAIN AREAS TUESDAY AND WEDNESDAY DURING THE AFTERNOON
AND EVENING HOURS. LIGHTNING...OUTFLOW WIND GUSTS AND SMALL HAIL
ARE POSSIBLE. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED OVER THE MOUNTAINS EACH AFTERNOON AND EVENING...THURSDAY
THROUGH SATURDAY. STRONGER STEERING WINDS ALOFT WILL HELP PUSH
THIS ACTIVITY EAST INTO THE PLAINS. LIGHTNING...STRONG OUTFLOW
WIND GUSTS...AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE ENTIRE REGION TODAY AND TONIGHT.

23/31

In the hours before

Special weather statement, Apr 26, 10:50 AM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT SUN APR 26 2015

COZ081-084-085-261845-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1150 AM MDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 1245 PM MDT...

AT 1148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN SHOWERS NEAR MANITOU SPRINGS...OR NEAR COLORADO
SPRINGS...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THESE SHOWERS.  DRAINAGES OFF THE WALDO WILL EXPERIENCE
SOME RUN-OFF...THOUGH RAINFALL RATES DO NOT LOOK HIGH ENOUGH TO
CAUSE FLASH FLOODING AT THIS TIME.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
GREEN MOUNTAIN FALLS...CASCADE...CHIPITA PARK AND CRYSTOLA.

LAT...LON 3889 10482 3884 10493 3895 10504 3904 10490
TIME...MOT...LOC 1748Z 157DEG 11KT 3892 10489

KT
Special weather statement, Apr 26, 11:55 AM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1255 PM MDT SUN APR 26 2015

COZ074-088-261945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1255 PM MDT SUN APR 26 2015

...SPECIAL WEATHER STATEMENT...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRINCHERA...OR 18 MILES EAST
OF TRINIDAD...MOVING NORTH AT 20 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.  IT WILL MOVE ACROSS HIGHWAY 160 APPROXIMATELY 17
MILES EAST OF TRINIDAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3730 10438 3734 10405 3700 10405 3699 10427
TIME...MOT...LOC 1854Z 172DEG 16KT 3710 10418

KT
Special weather statement, Apr 26, 12:02 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT SUN APR 26 2015

COZ081-084-085-262000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
102 PM MDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 200 PM MDT...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF SHOWERS OVER THE SOUTHERN AND EASTERN PORTIONS OF
THE WALDO BURN SCAR...OR 7 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THESE SHOWERS...HOWEVER IF IT INTENSIFIES FURTHER THEN
HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU
SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA PARK AND CRYSTOLA.

LAT...LON 3891 10484 3886 10494 3895 10506 3903 10492
TIME...MOT...LOC 1901Z 138DEG 12KT 3890 10493

KT
Special weather statement, Apr 26, 12:59 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SUN APR 26 2015

COZ087-088-262030-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
159 PM MDT SUN APR 26 2015

...SPECIAL WEATHER STATEMENT...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF WALSENBURG...OR 28 MILES NORTH
OF TRINIDAD...MOVING WEST AT 35 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY EAST OF WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3755 10500 3781 10489 3764 10442 3747 10449
TIME...MOT...LOC 1958Z 107DEG 28KT 3759 10455

KT
Special weather statement, Apr 26, 1:10 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SUN APR 26 2015

COZ081-084-085-262100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
210 PM MDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 300 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT SHOWERS OVER THE WALDO CANYON BURN SCAR...OR NEAR
NORTHWEST PORTIONS OF COLORADO SPRINGS...MOVING NORTHWEST AT 20 MPH.

ADDITIONAL RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE
WALDO BURN SCAR THROUGH 3 PM. RAIN IS MIXING WITH OR CHANGING OVER
TO SNOW FOR ELEVATIONS ABOVE 7500 FEET...AND SNOW LEVELS WILL
CONTINUE TO DROP TO AROUND 7000 FEET THROUGH THE AFTERNOON HOURS.
MINOR RUNOFF IS EXPECTED TO CONTINUE OFF THE WALDO BURN SCAR THROUGH
THE AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CASCADE...CHIPITA PARK AND CRYSTOLA.

LAT...LON 3892 10483 3884 10493 3895 10504 3902 10492
TIME...MOT...LOC 2005Z 143DEG 16KT 3890 10489

KT
Special weather statement, Apr 26, 1:17 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN APR 26 2015

COZ079-087-262045-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
217 PM MDT SUN APR 26 2015

...SPECIAL WEATHER STATEMENT...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 33 MILES NORTH OF
TRINIDAD...MOVING WEST AT 25 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY ALSO
PRODUCE BRIEF FUNNELS BUT ROTATION WITHIN THE STORM IS WEAKENING.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3768 10455 3751 10464 3760 10508 3785 10495
TIME...MOT...LOC 2016Z 111DEG 23KT 3763 10469

KT

The radar

The Pueblo radar (KPUX), 114 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Huerfano

When
April 26, 1:23 PM MST to 1:28 PM MST
Where
Huerfano County, 5.18 mi WSW of Walsenburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.590, -104.870

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564676.